Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 1, 2020, 3:10 AM MDT. It took effect at Sep 2, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2020, 3:10 AM MDT (09:10 UTC)
- In effect from
- Sep 2, 2020, 11:00 AM MDT
- Expired
- Sep 2, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
529 WWUS85 KCYS 010910 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 310 AM MDT Tue Sep 1 2020 ...CRITICAL FIRE WEATHER CONDITIONS RETURN WEDNESDAY... NEZ311-WYZ301>304-306-308>310-012200- /O.NEW.KCYS.FW.W.0034.200902T1700Z-200903T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 310 AM MDT Tue Sep 1 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, 309, 310, AND 311... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. * AFFECTED AREA...Fire weather zone 311.Fire weather zone 301.Fire weather zone 302.Fire weather zone 303.Fire weather zone 304.Fire weather zone 306.Fire weather zone 308.Fire weather zone 309.Fire weather zone 310. * WIND...West to southwest 20-30 mph with gusts up to 45 mph * HUMIDITY...10-15 percent. * HAINES...4-5 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
3 follow-up statements
208 WWUS85 KCYS 012035 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 235 PM MDT Tue Sep 1 2020 ...CRITICAL FIRE WEATHER CONDITIONS RETURN WEDNESDAY... NEZ311-WYZ301>304-306-308>310-021200- /O.CON.KCYS.FW.W.0034.200902T1700Z-200903T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 235 PM MDT Tue Sep 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW REALTIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, 309, 310, AND 311... * AFFECTED AREA...Fire Weather Zones 301, 302, 303, 304, 306, 308, 309, 310 and 311. * WIND...West to southwest 20-30 mph with gusts up to 45 mph. * HUMIDITY...10-15 percent. * HAINES...4-5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
919 WWUS85 KCYS 022052 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 252 PM MDT Wed Sep 2 2020 ...CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING... NEZ311-WYZ301>304-306-308>310-030200- /O.CON.KCYS.FW.W.0034.000000T0000Z-200903T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 252 PM MDT Wed Sep 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, 309, 310, AND 311... * AFFECTED AREA...Fire Weather Zones 301, 302, 303, 304, 306, 308, 309, 310 and 311. * WIND...West to southwest 15-25 mph with gusts up to 35 mph. * HUMIDITY...10-15 percent. * HAINES...4-5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
742 WWUS85 KCYS 030156 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 756 PM MDT Wed Sep 2 2020 NEZ311-WYZ301>304-306-308>310-030300- /O.EXP.KCYS.FW.W.0034.000000T0000Z-200903T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 756 PM MDT Wed Sep 2 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, 309, 310, AND 311... Humidities will continue to rise with decreasing winds during the evening and overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 31, 11:47 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 31, 11:47 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1147 PM MDT Mon Aug 31 2020 .UPDATE... Issued at 720 PM MDT Mon Aug 31 2020 Upper level troughing with a passing disturbance has brought cooler temperatures over Carbon County early this evening along with light rain showers. WYDOT webcams suggest that most of the precipitation is evaporating before reaching the ground as wet roadways are not obvious. Regardless, relative humidity has improved across Fire Weather Zone 303 to around 30 percent and will continue to recover to near 70 percent overnight. Therefore, the Red Flag Warning was cancelled. Scattered showers will continue to be possbile until midnight, but little accumulation is expected. && .SHORT TERM...(This Afternoon & Tonight) Issued at 231 PM MDT Mon Aug 31 2020 Mid & high level cloud cover continues to spread from northwest to southeast across the region as a vigorous short wave dives south & east across western Wyoming this afternoon. Despite overcast skies now being reported over most areas west of the Laramie Range, deep mixing has occurred across Carbon County with wind gusts in excess of 50 MPH being reported near the Arlington/Elk Mountain areas, as well as around Rawlins. GFS & NAM soundings at KRWL suggest around 50-55 knots of flow at 600 mb near the top of the mixed layer with extremely dry air aloft. In addition to the winds, dew points have really tanked over the last few hours w/ many sites reporting low/ mid single digit dew points in Carbon County. As a result, RHs are now in the 8 to 12 percent range which has pushed us into critical fire weather conditions across primarily FWZ 303. Saratoga & Dixon have approached 15 percent RH as well, but do not think conditions will last quite as long in these areas with the approaching short- wave. A Red Flag Warning was issued for FWZ 303 until 8 PM, but we may be able to cancel this early, depending on when the cooler air finally filters in aloft behind the wave. Increasing moisture & dynamic forcing will contribute to scattered showers across much of the area late this afternoon into the early to mid evening hours. A few thunderstorms cannot be ruled out with some weak instability (200 J/kg SBCAPE) in place. Do not expect to see any severe weather, but gusty winds will be possible given the usual inverted-v profiles. Showers should end by midnight. .LONG TERM...(Tuesday night through Monday) Issued at 222 AM MDT Mon Aug 31 2020 The medium range to extended forecast period looks to be somewhat active with regard to temperature fluctuations. An impressive stacked high and upper level ridge will develop over the southwest CONUS allowing impulses of warm air to return to the area by Wednesday. This will be short-lived however, as multiple disturbances aloft from Canada will cause backdoor cold fronts to propagate to the southwest from the northern Plains between Thursday and this weekend. That being said, temperatures will be near seasonal averages overall through this upcoming weekend when you consider the above/below mean average for the CWA. Below normal precipitation is favored through the next week, keeping the area mostly dry. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1126 PM MDT Mon Aug 31 2020 VFR Flight categories anticipated through 12Z. High CIGs should dissipate overnight across all terminals as an upper level disturbance moves out of the area. Winds should begin to ramp up after 12Z across the region for all terminals to near 25 knots. && .FIRE WEATHER... Issued at 231 PM MDT Mon Aug 31 2020 Fire weather zone 303 continues to meet critical conditions with strong wind gusts up to 40-50 mph until 8 pm tonight. Given the combination of these strong wind gusts and low relative humidity levels, a Red Flag Warning was issued today for 303 until the early evening hours. Overcast skies will dominate the region through tonight. There is a slight chance of wetting rain showers until midnight across all districts with moisture moving eastward into the Nebraska Panhandle. Temperatures increase mid-week with drier air working into the region which increases fire weather concerns Tuesday and Wednesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MB SHORT TERM...CLH LONG TERM...BW AVIATION...BW FIRE WEATHER...AW
Hazardous weather outlook, Sep 1, 12:11 AM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1211 AM MDT Tue Sep 1 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-020615- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1211 AM MDT Tue Sep 1 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated to potentially critical fire weather conditions return midweek with gusty winds and low relative humidity. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-020615- Sierra Madre Range-Snowy Range- 1211 AM MDT Tue Sep 1 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT Overnight lows below the freezing mark in the higher terrain are possible tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Overnight lows early through mid-week could approach the freezing mark in the higher terrain. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.